Alert archive / North Carolina / Freeze Warnings in 2007
Freeze Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this freeze warning at Apr 6, 2007, 8:48 AM EDT for 31 counties in North Carolina. It took effect at Apr 7, 2007, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2007, 8:48 AM EDT (12:48 UTC)
- In effect from
- Apr 7, 2007, 12:00 AM EDT
- Expired
- Apr 7, 2007, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -190 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 061248 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 848 AM EDT FRI APR 6 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-062100- /O.CAN.KRAH.FZ.W.0001.000000T0000Z-070406T1300Z/ /O.UPG.KRAH.FZ.A.0002.070407T0400Z-070407T1300Z/ /O.NEW.KRAH.FZ.W.0002.070407T0400Z-070407T1300Z/ /O.NEW.KRAH.FZ.A.0003.070408T0400Z-070408T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 848 AM EDT FRI APR 6 2007 ...FREEZE WARNING IS CANCELLED... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. THE FREEZE WARNING IN EFFECT FOR THIS MORNING HAS BEEN ALLOWED TO EXPIRE. HIGH PRESSURE WILL DROP SOUTH OUT OF CENTRAL CANADA TONIGHT... TURNING WINDS ACROSS NORTH CAROLINA TO THE NORTHWEST. THIS WILL BRING ANOTHER REENFORCING BATCH OF COLD DRY AIR TO NORTH CAROLINA. TEMPERATURES ARE CURRENTLY FORECAST TO FALL BELOW FREEZING TONIGHT. DURATIONS BELOW FREEZING OF UP TO SIX HOURS ARE POSSIBLE IN THE NORTHWEST PIEDMONT...AND THREE TO FIVE HOURS ELSEWHERE. ONLY SOUTH OF GOLDSBORO AND ROCKINGHAM ARE FREEZING TEMPERATURES FORECAST TO BE BRIEF...AT TWO HOURS OR LESS. FROST WILL LIKELY BE VERY LIMITED...DUE TO VERY DRY AIR. COLDER TEMPERATURES ARE FORECAST FOR SUNDAY MORNING...IN THE MID 20S... WITH A HARD FREEZE LIKELY OVER ALL OF CENTRAL NORTH CAROLINA. YOUNG ANNUAL PLANTS AS WELL AS BUDDING TREES AND SHRUBS WOULD BE DAMAGED BY THE CURRENTLY FORECAST TEMPERATURES. PETS AND LIVESTOCK SHOULD BE PROPERLY PROTECTED AGAINST THE COLD. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. $$ MLM
4 follow-up statements
000 WWUS72 KRAH 061920 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT FRI APR 6 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-070400- /O.CON.KRAH.FZ.W.0002.070407T0400Z-070407T1300Z/ /O.CON.KRAH.FZ.A.0003.070408T0400Z-070408T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 320 PM EDT FRI APR 6 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. HIGH PRESSURE WILL DROP SOUTH OUT OF CENTRAL CANADA TONIGHT... TURNING WINDS ACROSS NORTH CAROLINA TO THE NORTHWEST. THIS WILL BRING ANOTHER REENFORCING BATCH OF COLD DRY AIR TO NORTH CAROLINA. TEMPERATURES ARE CURRENTLY FORECAST TO FALL BELOW FREEZING TONIGHT. DURATIONS BELOW FREEZING OF UP TO SIX HOURS ARE POSSIBLE IN THE NORTHWEST PIEDMONT...AND THREE TO FIVE HOURS ELSEWHERE. ONLY SOUTH OF GOLDSBORO AND ROCKINGHAM ARE FREEZING TEMPERATURES FORECAST TO BE BRIEF...AT TWO HOURS OR LESS. COLDER TEMPERATURES ARE FORECAST FOR SUNDAY MORNING...IN THE MID 20S... WITH A HARD FREEZE LIKELY OVER ALL OF CENTRAL NORTH CAROLINA. YOUNG ANNUAL PLANTS AS WELL AS BUDDING TREES AND SHRUBS WOULD BE DAMAGED BY THE CURRENTLY FORECAST TEMPERATURES. PETS AND LIVESTOCK SHOULD BE PROPERLY PROTECTED AGAINST THE COLD. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. $$
000 WWUS72 KRAH 070322 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1122 PM EDT FRI APR 6 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-071300- /O.CON.KRAH.FZ.W.0002.070407T0400Z-070407T1300Z/ /O.CON.KRAH.FZ.A.0003.070408T0400Z-070408T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1122 PM EDT FRI APR 6 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. HIGH PRESSURE WILL DROP SOUTH OUT OF CENTRAL CANADA OVERNIGHT... TURNING WINDS ACROSS NORTH CAROLINA TO THE NORTHWEST. THIS WILL BRING ANOTHER REENFORCING BATCH OF COLD DRY AIR TO NORTH CAROLINA. TEMPERATURES ARE CURRENTLY FORECAST TO FALL BELOW FREEZING OVERNIGHT. DURATIONS BELOW FREEZING OF UP TO SIX HOURS ARE POSSIBLE IN THE NORTHWEST PIEDMONT...AND THREE TO FIVE HOURS ELSEWHERE. ONLY SOUTH OF GOLDSBORO AND ROCKINGHAM ARE FREEZING TEMPERATURES FORECAST TO BE BRIEF...AT TWO HOURS OR LESS. COLDER TEMPERATURES ARE FORECAST FOR SUNDAY MORNING...IN THE MID 20S... WITH A HARD FREEZE LIKELY OVER ALL OF CENTRAL NORTH CAROLINA. YOUNG ANNUAL PLANTS AS WELL AS BUDDING TREES AND SHRUBS WOULD BE DAMAGED BY THE CURRENTLY FORECAST TEMPERATURES. PETS AND LIVESTOCK SHOULD BE PROPERLY PROTECTED AGAINST THE COLD. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. $$
000 WWUS72 KRAH 070819 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 419 AM EDT SAT APR 7 2007 NCZ042-073>078-083>086-088-089-071630- /O.CAN.KRAH.FZ.W.0002.000000T0000Z-070407T1300Z/ /O.UPG.KRAH.FZ.A.0003.070408T0400Z-070408T1300Z/ /O.NEW.KRAH.FZ.W.0003.070408T0400Z-070408T1400Z/ JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 419 AM EDT SAT APR 7 2007 ...FREEZE WARNING IS CANCELLED... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY. GUSTY NORTHWEST WINDS TODAY WILL KEEP AFTERNOON HIGHS IN THE LOWER 50S. WINDS WILL CALM AT TIMES TONIGHT AND VERY DRY AIR WILL ALLOW TEMPERATURES TO FALL TO NEAR RECORD LEVELS... IN THE 25 TO 28 DEGREE RANGE. DURATIONS BELOW FREEZING OF FIVE TO SEVEN HOURS ARE FORECAST. YOUNG ANNUAL PLANTS AS WELL AS BUDDING TREES AND SHRUBS WILL BE DAMAGED BY THE CURRENTLY FORECAST TEMPERATURES. PETS AND LIVESTOCK SHOULD BE PROPERLY PROTECTED AGAINST THE COLD. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. $$ NCZ007>011-021>028-038>041-043-071300- /O.UPG.KRAH.FZ.A.0003.070408T0400Z-070408T1300Z/ /O.NEW.KRAH.FZ.W.0003.070408T0400Z-070408T1400Z/ /O.CON.KRAH.FZ.W.0002.000000T0000Z-070407T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-WILSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...WILSON 419 AM EDT SAT APR 7 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY. GUSTY NORTHWEST WINDS TODAY WILL KEEP AFTERNOON HIGHS IN THE UPPER 40S TO LOWER 50S. WINDS WILL CALM AT TIMES TONIGHT AND VERY DRY AIR WILL ALLOW TEMPERATURES TO FALL TO NEAR RECORD LEVELS... IN THE MID 20S. DURATIONS BELOW FREEZING OF UP TO EIGHT HOURS ARE POSSIBLE. YOUNG ANNUAL PLANTS AS WELL AS BUDDING TREES AND SHRUBS WILL BE DAMAGED BY THE CURRENTLY FORECAST TEMPERATURES. PETS AND LIVESTOCK SHOULD BE PROPERLY PROTECTED AGAINST THE COLD. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. $$
000 WWUS72 KRAH 071304 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 904 AM EDT SAT APR 7 2007 NCZ007>011-021>028-038>041-043-072115- /O.EXP.KRAH.FZ.W.0002.000000T0000Z-070407T1300Z/ /O.CON.KRAH.FZ.W.0003.070408T0400Z-070408T1400Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-WILSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...WILSON 904 AM EDT SAT APR 7 2007 ...FREEZE WARNING HAS EXPIRED... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY. GUSTY NORTHWEST WINDS TODAY WILL KEEP AFTERNOON HIGHS IN THE UPPER 40S TO LOWER 50S. WINDS WILL CALM AT TIMES TONIGHT AND VERY DRY AIR WILL ALLOW TEMPERATURES TO FALL TO NEAR RECORD LEVELS... IN THE MID 20S. DURATIONS BELOW FREEZING OF UP TO EIGHT HOURS ARE POSSIBLE. YOUNG ANNUAL PLANTS AS WELL AS BUDDING TREES AND SHRUBS WILL BE DAMAGED BY THE RECORD COLD TEMPERATURES. PETS AND LIVESTOCK SHOULD ALSO BE PROPERLY PROTECTED AGAINST THE COLD. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ042-073>078-083>086-088-089-072115- /O.CON.KRAH.FZ.W.0003.070408T0400Z-070408T1400Z/ JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 904 AM EDT SAT APR 7 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY. GUSTY NORTHWEST WINDS TODAY WILL KEEP AFTERNOON HIGHS IN THE LOWER 50S. WINDS WILL CALM AT TIMES TONIGHT AND VERY DRY AIR WILL ALLOW TEMPERATURES TO FALL TO NEAR RECORD LEVELS...IN THE 25 TO 28 DEGREE RANGE. DURATIONS BELOW FREEZING OF FIVE TO SEVEN HOURS ARE FORECAST. YOUNG ANNUAL PLANTS AS WELL AS BUDDING TREES AND SHRUBS WILL BE DAMAGED BY THE RECORD COLD TEMPERATURES. PETS AND LIVESTOCK SHOULD BE PROPERLY PROTECTED AGAINST THE COLD. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. $$ JO
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Apr 6, 8:27 AM EDT, 21 minutes earlier.
Area forecast discussion, Apr 6, 8:27 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 827 AM EDT FRI APR 6 2007 .SHORT TERM /REST OF TODAY THROUGH TONIGHT/... SINCE THERE IS NO DOUBT AS TO WHAT PRODUCTS WILL BE NEEDED...WILL GO AHEAD AND GET THE FREEZE ISSUANCES UPDATED THIS MORNING SINCE I HAVE TO EXPIRE LAST NIGHTS WARNING. AS SUCH...WILL UPDATE TO EXPIRE THE FREEZE WARNING FOR LAST NIGHT. THEN WILL UPGRADE THE FREEZE WATCH TONIGHT TO A WARNING AND ISSUE A FREEZE WATCH FOR SATURDAY NIGHT. && .PREV DISCUSSION... /ISSUED 311 AM EDT FRI APR 6 2007/ SHORT TERM /TODAY THROUGH SUNDAY NIGHT/... STRENGTHENING CLIPPER SYSTEM IN POLAR FLOW FOR TONIGHT TOO STRONG TO IGNORE AS IT PASSES THROUGH VIRGINIA TONIGHT. PARTIAL THICKNESS CLIMATOLOGY SUGGESTS MEASURABLE PRECIPITATION WOULD BE A RARE EVENT. DRYNESS AND WARMTH (RELATIVE TO SNOW) IN THE NORTHWEST SUGGESTS A QUICK SHOT AT SPRINKLES BEFORE MIDNIGHT. TO THE EAST...WHERE TEMPERATURES WILL FALL INTO THE 30S AFTER MIDNIGHT...A SNOWFLAKE OR TWO MIGHT STRUGGLE TO REACH THE GROUND FOR A QUICK DEATH. MUCH FURTHER SOUTH THAN HIGHWAY 64...MOISTURE TOO LIMITED TO MENTION ANY PRECIPITATION. ANYTHING MORE THAN A TRACE IN CENTRAL NORTH CAROLINA TONIGHT WOULD BE A SURPRISE. A JET STREAK ACROSS FLORIDA SUNDAY NIGHT WILL EXIT INTO ATLANTIC WATERS AND MAY PRODUCE SOME RAIN OVER THE GULF STREAM...BUT CENTRAL NORTH CAROLINA WILL BE DRY. TEMPERATURES FOR THIS AFTERNOON SHOULD NOT STRAY TOO FAR FROM VALUES YESTERDAY...PERHAPS A BIT COOLER SOUTH. LOW LEVEL THICKNESS FORECAST FOR SATURDAY AND SUNDAY MORNINGS TO BE 1275 METERS OR LESS... WHICH GIVEN FORECAST WINDS AND DRYNESS WOULD EASILY SUPPORT LOW TEMPERATURES IN THE 20S IN THE NORTH SATURDAY MORNING AND PERHAPS AREA WIDE SUNDAY MORNING. FREEZE WATCH CONTINUES. CONFIDENCE IS MEDIUM AT BEST AS SPRING GIVES THE MODELS FITS...WITH EVEN SHORT TERM FORECASTS OF LOW LEVEL THICKNESS (12 TO 18 HOURS) SHOWING A COLD BIAS OF TEN TO FIFTEEN METERS AT TIMES. THUS BELIEVE CURRENT FORECAST TO BE A FLOOR... AND ANY ADJUSTMENT TO MORNING LOWS WOULD LIKELY BE UPWARD. SATURDAY HIGHS A BIT COOLER THAN TODAY...THEN SUNDAY NOT FAR FROM HIGHS OF TODAY. SUNDAY NIGHT LOWS MINIMALLY WARMER...BUT AGAIN CURRENT FORECAST LIKELY A WORST CASE SCENARIO. LONG TERM /MONDAY THROUGH THURSDAY/... WITH SO MANY CONCERNS IN THE SHORT TERM...LITTLE ATTENTION SPENT IN THIS PORTION OF THE FORECAST. SURFACE HIGH PRESSURE TO SLIP INTO THE ATLANTIC TUESDAY. APPROACHING TROUGH LOOKS VIGOROUS ENOUGH TO WARRANT A CHANCE FOR RAIN WEDNESDAY. AVIATION /07Z-06Z/... DRY AIR IN THE LOWER LEVELS WITH PREDOMINANT LIGHT NORTH FLOW THIS MORNING... BACKING TO SOUTHWEST FLOW THIS AFTERNOON AHEAD OF APPROACHING UPPER AIR SYSTEM. VFR CONDITIONS FORECAST THROUGH TODAY WITH INCREASING HIGH CLOUDS BETWEEN 10Z AND 13Z... THEN MID LEVEL CLOUDS LATE THIS AFTERNOON. THERE WILL BE PLENTY OF MID AND UPPER LEVEL MOISTURE AND LIFT THIS EVENING ASSOCIATED WITH APPROACHING JET STREAK ALOFT... BUT LOW LEVEL FLOW AND MOISTURE LACKING. THEREFORE... CEILINGS OF 6 TO 10 THOUSAND FEET EXPECTED AND VISIBILITIES REMAIN ABOVE 6 MILES. THERE COULD BE SOME LIGHT SHOWERS SKIRTING THE NORTHERN SECTIONS OF NORTH CAROLINA... KINT/KGSO/KRDU/KRWI BETWEEN 23Z-08Z TONIGHT... BUT CHANCE OF MEASURABLE (0.01) LESS THAN 20 PERCENT. VFR CONDITIONS FORECAST. CLEARING OVERNIGHT WITH WIND BECOMING WEST NORTHWEST 10 TO 15 KNOTS. FIRE WEATHER... FIRE WEATHER WATCH CONTINUES IN EFFECT TODAY THROUGH THE WEEKEND. THE NORTH CAROLINA FOREST SERVICE REPORTED 1 AND 10 HOUR FUEL MOISTURE VALUES WERE EXCESSIVELY DRY... FINE FUEL MOISTURE BELOW 7 PERCENT. THE WIND TODAY WILL RANGE BETWEEN 6 AND 12 MPH... AND WILL BE MOSTLY NORTH THIS MORNING... BACKING TO THE WEST EARLY AFTERNOON... THEN SOUTHWEST LATE TODAY. ALTHOUGH THE WIND SPEED WILL BE LOWER THAN THE TYPICAL CRITICAL THRESHOLD FOR ADVERSE FIRE BEHAVIOR... THE VARIABILITY DIRECTION AND SPEED AT TIMES TODAY HAS THE POTENTIAL TO CAUSE WILDFIRE CONTROL PROBLEMS. THE MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO BETWEEN 17 AND 20 PERCENT THIS AFTERNOON... WITH MAXIMUM TEMPERATURES IN THE 54 TO 58 RANGE. THESE VALUES DO FALL INTO THE CRITICAL FIRE WEATHER THRESHOLD VALUES. A CONFERENCE CALL IS SCHEDULED WITH THE NCFS AT 10 AM THIS MORNING... AND THE WATCH MAY BE UPGRADED TO A RED FLAG WARNING AFTER REVIEW OF THE 12Z SURFACE AND UPPER AIR DATA... AND THE LATEST NATIONAL FIRE DANGER RATING SYSTEM OBSERVATIONS. FOR SATURDAY... CRITICAL FIRE WEATHER PARAMETERS ARE EXPECTED TO BE EXCEEDED WITH ALL THRESHOLDS INCLUDING MINIMUM RELATIVE HUMIDITY... WIND SPEED AND GUSTS... AND UNSTABLE CONDITIONS ALOFT... AS THE UPPER LEVEL TROUGH MOVES OVERHEAD. MAXIMUM TEMPERATURES WILL BE COLD... WHICH APPEARS TO BE THE ONLY POTENTIAL FIRE DETERRENT. READINGS ARE EXPECTED TO REMAIN 49 TO 54... WITH THE CRITICAL 54 DEGREE LEVEL POSSIBLE OVER THE SANDHILLS AND SOUTHERN COASTAL PLAIN. THE MIXING DEPTH IS LIKELY TO REACH 7 TO 8 THOUSAND FEET WHICH WOULD ELEVATE THE CHANCES OF TOWERING SMOKE COLUMNS ABOVE INTENSE WILDFIRES. LONG RANGE SPOTTING WILL BE POSSIBLE DUE TO STRONG AND GUSTING WINDS. SURFACE WINDS FROM THE NORTHWEST AT 15 TO 25 MPH WITH GUSTS APPROACHING 30 MPH ARE EXPECTED... ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES BELOW 20 PERCENT. FIRE WEATHER WATCH WILL LIKELY BE UPGRADED TO A WARNING IN LATER FORECASTS FOR SATURDAY... AND POSSIBLY SATURDAY EVENING UNTIL THE WINDS CALM DOWN. FOR SUNDAY... FIRE WEATHER WATCH CONTINUES. HUMIDITY RECOVERY TO NO MORE THAN 60 PERCENT AT SUNRISE. MAXIMUM TEMPERATURES WILL EXCEED 54 MOST AREAS... REACHING 57 TO 58 OVER THE SANDHILLS. WEST WINDS WILL BE AROUND 10 MPH WITH GUSTS TO 20 MPH. WINDS WILL DIMINISH LATE DAY. RELATIVE HUMIDITIES WILL FALL BELOW 20 PERCENT IN SPOTS. A SPECIAL WEATHER STATEMENT HIGHLIGHTING THE WILDFIRE DANGER WILL BE REISSUED FOR PUBLIC DISSEMINATION. -BADGETT/RFG && .RAH WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. && SHORT TERM...MLM
Hazardous weather outlook, Apr 6, 6:19 AM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 619 AM EDT FRI APR 6 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-071030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 619 AM EDT FRI APR 6 2007 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FIRE WEATHER WATCH IN EFFECT THROUGH SUNDAY EVENING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING FIRE WEATHER WATCH FREEZE WATCH TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING TONIGHT. IN ADDITION... DRY CONDITIONS AND LOW RELATIVE HUMIDITIES WILL MAKE FOR FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH FREEZE WATCH A HARD KILLING FREEZE IS POSSIBLE SATURDAY NIGHT. IN ADDITION... THIS DRY AIR MASS WILL CONTINUE ADVERSE FIRE WEATHER CONDITIONS. GUSTY NORTHWEST WINDS SATURDAY COUPLED WITH RELATIVE HUMIDITIES BELOW 20 PERCENT WILL POSE A SERIOUS DANGER SHOULD ANY FIRE BREAK OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 6, 6:40 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 640 AM EDT FRI APR 6 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-061715- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 640 AM EDT FRI APR 6 2007 ...FIRE WEATHER WATCH TODAY THROUGH THE WEEKEND ACROSS CENTRAL NORTH CAROLINA... THE COMBINATION OF VERY LOW RELATIVE HUMIDITY VALUES LESS THAN 25 PERCENT... SHIFTING WINDS... AND EXTREMELY DRY FINE FUEL MOISTURE LEVELS HAS LED TO THE ISSUANCE OF A FIRE WEATHER WATCH FOR CENTRAL NORTH CAROLINA TODAY. CONDITIONS WILL BE EVALUATED AGAIN THIS MORNING... AND A RED FLAG WARNING MAY BE NEEDED FOR THIS AFTERNOON. FOR SATURDAY THROUGH SUNDAY... ANOTHER STRONG COLD FRONT WILL CROSS THE REGION EARLY SATURDAY. STRONG AND GUSTY NORTHWEST WINDS WILL INCREASE TO BETWEEN 15 AND 25 MPH WITH GUSTS TO 35 MPH SATURDAY. VERY LOW RELATIVE HUMIDITY VALUES IN THE TEENS ARE FORECAST AND THE FINE FUEL MOISTURE LEVELS WILL CONTINUE TO DRY. THE WINDS WILL GRADUALLY DIMINISH SATURDAY NIGHT... BUT THE RELATIVE HUMIDITY VALUES WILL BE VERY SLOW TO RECOVER. WESTERLY WINDS WILL THEN INCREASE TO AROUND 15 MPH SUNDAY. THE HUMIDITY WILL AGAIN FALL INTO THE TEENS. THUS... THE FIRE WEATHER WATCH HAS BEEN ISSUED THROUGH THE ENTIRE WEEKEND. THESE CONDITIONS ARE FAVORABLE FOR ADVERSE FIRE BEHAVIOR WITH POTENTIAL FOR RAPID BLOW UP AND SPREAD. NO OUTDOOR BURNING SHOULD BE ATTEMPTED THROUGH THE WEEKEND. IF YOU SEE A BRUSH OR GRASS FIRE IN YOUR AREA...CALL YOUR LOCAL FIRE DEPARTMENT IMMEDIATELY. PWB
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:48 AM EDT | Freeze Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 20 hr |
| Apr 6, 2:42 PM EDT | Red Flag Warning | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 30 hr |
Nearby
Freeze Warnings in North Carolina, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.